Dear Stephen,
After three weeks of taking the increasing dose of the core protocol, the collagen support, and arthritis protocols I have experienced a very marked decrease in taste. If taste were in color I am tasting in black and white; no salt, sweet or yummy (umami) flavors. It has not effected my sense of smell, I can still taste a little way back in my throat, which I attribute to the olfactory receptors. I have stopped the andrographis and resveratrol for now, the andrographis because of its bitter taste and the resveratrol because of the side effect you list as bitter taste in mouth even though this is way beyond a bitter taste. Can you help me pinpoint which herb(s) may be causing this and offer any advice? Before that I was responding very well to the herbs, my joints were feeling much better, which I understand may be from the anti-inflammatory properties of the arthritis protocol. I have not been tested for lyme, but have a long standing history of so many of the symptoms I wanted to give the herbs a try. Thank you for your good work.


Stephen’s response:
About one percent (as far as I can tell) of people who use the protocol experience loss of taste or odd taste and so on. I don’t know why and there is nothing in the literature that has so far explained it for me. I, too, tend to think it the andrographis or the knotweed. In this instance I would substitute stephania for the knotweed and continue on with the protocol minus the andrographis.
Stephen
share and enjoy:
  • Facebook
  • Google Bookmarks
  • Twitter
  • Digg
  • del.icio.us
  • StumbleUpon
  • Yahoo! Buzz
  • Print
  • PDF
  • email
  • RSS